Juvaderm Injected Incorrectly, Will Hyalurinidase Still Correct or Am I Permanently Damaged?

I got juvaderm injected 3 months ago. It was excruciatingly painful! The owner of the salon said it was because it had been injected in the wrong area(?) A capillary(?) It looked like I had gotten punched in the mouth! Huge blood blister and all. That took almost a month to heal, and now I have two lumps above my top lip. It is really noticeable when I am talking and has actually gotten more noticeable as time goes on........

Doctor Answers (10)

Juvederm/ Restalyne Side Effects, Lumps, Bruising

+1
Synthia

Sorry to hear about what you have been through, it sounds like you had a terrible experience. 

If you had blood blisters and extreme pain you may have had an injection directly into a blood vessel. Juvederm or fillers should not be painful when injected properly. 

The lumps you have now are either a resolving collection of blood or filler which has collected into nodules. Hyaluronidase can dissolve the filler, or massage and warm compress can help with blood collections or hematomas. I have also seen Pulse Dye laser be helpful for the blood collection. 

I hope you improve soon, best wishes
Dr Shaw


Richmond Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

Juvederm Injected Incorrectly, Will Hyalurinidase Still Correct or Am I Permanently Damaged?

+1

     Provided that Juvederm was injected and that all swelling and bruising has resolved, the residual product can be dissolved with hyaluronidase.  Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 237 reviews

Juvederm and hyaluronidase

+1

I would be very weary of having someone in a salon inject your face with any substance. It is important to trust your beauty and health to a medical professional, ideally a specialist such as a dermatologist. Filler injections should cause minimal pain (2-3 out of 10 max), suggesting that it may not have been properly injected, or perhaps Juvederm was not in fact used. If Juvederm was used, ask a dermatologist to dissolve it with hyaluronidase which tends to work quite well in most people. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

You might also like...

Juvederm blister

+1

Since the injections were done in a salon, you have no assurance of what product was used and the salon owner does not have any expertise on treatment of complications.  You should ask her for the lot number of the "Juvederm", which can be confirmed with Allergan.    Juvederm should be less noticeable after 3 months, not more noticeable.  If a hyaluronic acid filler was not used, hyaluronidase will not help.You must see a dermatologist or plastic surgeon for assessment.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Fillers in lip

+1

Usually filler injections are not that uncomfortable. you may have lumps from residual hematoma or the filler itself. Best to be seen in person.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Filler should not be painful

+1

WHen properly injected filler should not be painful. Did you have some discoloration or scarring after injection? If there is a lump, then hyaluronidase will help, if there is scarring or discoloration then the filler  most likely compressed a blood vessel and thus healing will take some time. Steroid injections will also help with raised scars. I suggest you see a dermatologist.

Vlada Groysman, MD
Birmingham Dermatologist

Hyaluronidase to treat irregular juvederm injections.

+1

It sounds as if you may have had a blood vessel penetrated by the needle resulting in localized bleeding leading to what is called a hematoma. This is usually initially treated by ice followed several says later by heat.  Once the hematoma resolved, you then were able to feel the nodules from the juvederm injections.  Hyaluronidase injections into the nodules is a good choice to aid in decreasing them.  However, over time, both the hematoma and the nodules should resolve.

John Landi, MD
Naples General Surgeon
5.0 out of 5 stars 2 reviews

Hyalurinidase is used to dissolve hyaluronic acid; Juvederm and Restylane

+1

For residual lumps after filler injection, Hyaluronidase can help smooth them out. However, if you had swelling pain and a large dark area, the filler may have been injected into a blood vessel. That can also cause a hematoma and short term lumps from resolving blood and scar tissue. That will take time. If its the former, Hyaluronidase will work well. If its the latter, time is the best healer. That could take months to resolve and soften.

Steven J. Pearlman, MD
New York Facial Plastic Surgeon
5.0 out of 5 stars 40 reviews

Hyaluronidase for Juvederm Removal in the Lips

+1

Hi Synthia.  Yes, hyaluronidase (we use Vitrase) is a good option for removing the rest of the Juvederm.  It sounds like you may have had a hematoma (ruptured blood vessel) at the initial injection and that may have prevented your practitioner from finishing the work or getting a good look a the product until the issue resolved.  Now that it has, Vitrase is an excellent option.    The bumps will not be permanent.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Juvederm injected incorrectly

+1

Hyaluronidase can be injected at any point as long as you still have hyaluronic acid filler in there, which can last for up to a year. I'm very concerned that you said you had fillers done at a "salon" though. Fillers are medical injectables and should be handled by trained hands. Salons are absolutely not the place to have fillers. Seek assistance and injectables from a physician.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.